Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 181, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 28, 2007, 5:21 PM CDT for Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 28, 2007, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Taney County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 282224 FFWSGF MOC213-290400- /X.NEW.KSGF.FF.W.0181.070728T2221Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 521 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1100 PM CDT. * AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR HAS ESTIMATED HOURLY RAINFALL RATES OF ONE TO TWO INCHES OVER PORTIONS OF THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BRANSON...FORSYTH...HOLLISTER...MERRIAM WOODS...ROCKAWAY BEACH AND TANEYVILLE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE OVER PORTIONS OF THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3680 9285 3651 9283 3651 9332 3681 9332 $$ WISE
1 follow-up statement
000 WGUS73 KSGF 290139 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 839 PM CDT SAT JUL 28 2007 MOC213-290149- /X.CAN.KSGF.FF.W.0181.000000T0000Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TANEY MO- 839 PM CDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TANEY COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3680 9285 3651 9283 3651 9332 3681 9332 $$ LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 3:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CDT SAT JUL 28 2007 .DISCUSSION... SCATTERED CONVECTION DEVELOPED IN AN AXIS OF STRONGER INSTABILITY FROM SOUTHEAST KANSAS INTO SOUTH CENTRAL MO WHERE MLCAPES HAVE REACHED 2000 J/KG. WHILE IT IS SOMEWHAT DIFFICULT TO CALL THE SFC FEATURE OVER THE SOUTHERN MO OZARKS A FRONT...THERE IS A BROAD DIFFUSE BOUNDARY WHERE MOISTURE CONVERGENCE/POOLING IS OCCURRING. MOISTURE INCREASED QUITE A BIT LAST NIGHT WITH PWATS OF THE 12Z KSGF SOUNDING INCREASING TO ALMOST TWO INCHES...BUT MID LEVEL LAPSE RATES NOT VERY IMPRESSIVE. CONVECTION SO FAR HASNT BEEN ALL THAT IMPRESSIVE STRONG/SEVEREWISE...BUT SOME ISOLATED HEAVY RAIN AREAS AND MODERATE TO STRONG WIND GUSTS NOT OUT OF THE QUESTION. LOOKING FOR THIS CONVECTION TO GRADUALLY DRIFT SOUTH WHERE BETTER LOW LEVEL MOISTURE CONVERGENCE WILL BE MAINTAINED...SO HAVE HIGHER EVENING POPS OVER THE SOUTHERN CWFA. UPPER FEATURES OVER THE NEXT FEW DAYS WILL BE SUBTLE AT BEST. UPPER RIDGE AXIS OVER THE ROCKIES WILL LEAVE US IN WEAK NW FLOW ALOFT THROUGH SUNDAY...THEN THE GFS/WRF/ECMWF BUILD THE RIDGE INTO THE NORTHERN PLAINS SUN NIGHT AND MON LEAVING THIS AREA UNDERNEATH A W-E ORIENTED UPPER SHEAR AXIS INTO THE EARLY PORTION OF THE WEEK. WITH NO REAL DISCERNIBLE CHANGE IN AIR MASS EXPECTED...MORE DIURNAL PULSE CONVECTION SEEMS A SAFE BET SUN-MON...FAVORING AREAS OF THE SOUTHWEST PORTION OF THE CWFA WHERE BETTER/DEEPER MOISTURE WILL EXIST. FROM TUE ON...THE 12Z GFS SEEMS TO BE AN OUTLIER IN DRIFTING AN UPPER LOW SLOWLY SOUTHEAST INTO THE AREA LATE IN THE WEEK. DIDNT BITE ON THIS YET...CONSIDERING IT IS A DEPARTURE FROM PAST GFS RUNS AND OTHER MED RANGE MODELS...SO BASICALLY HAVE A DRY FORECAST TUE-SAT (OR NEARLY SO)...BUT WOULDNT BE SHOCKED TO SEE A DAY OR TWO OF DIURNAL CONVECTION DURING THAT PERIOD. THE ECMWF WAS USED AS PRIMARY GUIDANCE...WITH AN UPPER RIDGE BUILDING IN THE LOWER MO RIVER VLY/MID MS RIVER VLY FRI-SAT. DID MAINTAIN A SMALL POP OVER THE WESTERN CWFA WED AS A WEAK UPPER SHORTWAVE DOES MOVE SOUTHEAST FROM THE PLAINS. DSA && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE REGION. COVERAGE OF STORMS WILL BE SMALL ENOUGH TO ONLY INCLUDE VCTS AT THIS TIME...BUT MVFR CONDITIONS CAN BE EXPECTED AROUND ANY STORMS. LIGHT FOG WILL BE POSSIBLE LATER TONIGHT WITH HIGHER END MVFR VISIBILITIES INCLUDED IN A TEMPO GROUP. MORE SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP STARTING LATE SUNDAY MORNING. WILL CARRY VCTS FOR THIS NOW...BUT A TEMPO OR PREVAILING GROUP MAY BE NEEDED AS COVERAGE WILL LIKELY BE HIGHER VERSUS THAT OF TODAY. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 28, 4:25 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 PM CDT SAT JUL 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 425 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK FRONT WILL CONTINUE TO MOVE SOUTH THROUGH SOUTHERN MISSOURI AN AREA OF THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL CONTINUE IN PARTS OF EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI...MAINLY SOUTHWEST OF A LINE FROM NEVADA TO EMINENCE. MODERATE INSTABILITY WILL ALLOW SCATTERED STRONG STORMS TO CONTINUE THROUGH SUNSET BEFORE GRADUALLY WEAKENING. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...BUT ISOLATED STORMS WILL BE CAPABLE OF 60 MPH WINDS AND ONE INCH HAIL. ALL STORMS CAN PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL THAT MAY BRIEFLY OVERWHELM LOCAL DRAINAGE. WEAK SHEAR ALOFT WILL LIMIT STORM ORGANIZATION...BUT A FEW STORMS MAY BE MAINTAINED BY OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FRONT WILL STALL OUT OVER ARKANSAS ON SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING...WITH BETTER CHANCES FOR STORMS IN COUNTIES CLOSER TO THE ARKANSAS STATE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 28, 4:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT SAT JUL 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WACO 37.25N 94.60W
07/28/2007 E1.00 INCH JASPER MO EMERGENCY MNGR
&&
BLBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 19 min |
| Jul 28, 5:46 PM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jul 28, 6:16 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.